Mayo Clinic Connect
I have been on Cymbalta for 3 years for both pain management and depression. My depression continues and am going back to prozac. I have been having multiple dreams, headaches, and body pain since removing.
Liked by Teresa, Volunteer Mentor, cindyt63
I am sorry to hear about your withdrawal symptoms. You don't mention that you are following a withdrawal schedule that your doctor gave you. It is very important to check with your doctor (or pharmacist) to see the best schedule to follow when you are withdrawing from any anti-depressant meds. As Cymbalta does help deal with pain I can certainly understand the body pain that you are dealing with.
I would encourage you to call your doctor, report your symptoms, and find out how to best deal with this withdrawal.
Liked by Lisa Lucier
Here's what I did, and it worked, no problems. I asked my Psychiatrist M.D. if I could, after many years on Cymbalta, change to Lexapro, as I felt that I had "burned out" on Cymbalta, i.e., it was no longer working very well. She agreed to let me switch, I've read good things about Lexapro, and what she did was to – I was taking 60mg a day of Cymbalta, the M.D. Psychiatrist gave me a 5-day supply of 30 mg. Cymbalta, down from the 60 mg, and simultaneously started me on the Lexapro starting dosage of 10mg, and I had, gratefully, no problem transitioning off the Cymbalta and onto the Lexapro, BUT, I want to add that 1) I did this under an expert doctor's supervision and 2) I take other medications that may have made transitioning off the Cymbalta and onto the Lexapro in 5 days that may have made the transition easier and painless, namely, I also take 1.25 mg clonazepam (I hate clonazepam and would never ever advise someone to take a benzo as THAT withdrawal is horrible!! (I went – under a doctor's careful supervision!!!! from 4 mg. daily to now 1.25 mg and soon will be off, again, under my doctor's careful supervision) off clonazepam/Klonopin and I take Buspirone (I like that medication better but want to get off it asap, too, as I'm finding that walking 30 mins. every day and other exercises like yoga stretching takes away my anxiety disorder largely and "positive thinking." Thinking only positive thoughts and avoiding stressful-to-me thoughts and people (reducing social media!!!) and giving myself permission to pursue as hobbies activities I love and volunteer work which is amazing.
Liked by lauren123, Teresa, Volunteer Mentor, Lisa Lucier, silverrain
I'm glad that you have certain exercises and volunteer work that are helpful to you along with the meds. Sounds like a good plan! I appreciate you sharing that information, @stressedmesseddepressed
Liked by nolongerstressedmesseddepressed
You're very welcome. yes. walking every day like it's a religion!, a good B complex vitamin (Solgar V75), omegabrite.com (amazing! Recommended to me, omegabrite.com capsules, by a top psychopharmacologist who told me he takes it- it's amazing), and enjoyable-to-you volunteer work, 8 – 10 hours a month. And I read some religious wisdom every day and it's centering to me, like reading the Bible.
Liked by Teresa, Volunteer Mentor, silverrain
Jump to this post
I am under doctor supervision and following a withdrawal schedule.
Liked by Teresa, Volunteer Mentor, Lisa Lucier
I am under a doctors supervision. Thank you for your response.
Liked by Teresa, Volunteer Mentor
You're very welcome.
Hi, @stressedmesseddepressed – It's great to hear from you. I'm glad to hear your transition from duloxetine (Cymbalta) to escitalopram (Lexapro) went well. Your caveats with how it worked for you also seem wise with the unique variables in your case.
I agree with @hopeful33250 that it's great you have found some other activities that are also contributing positively to your mental health, like your walking and yoga, avoiding certain stressors and positive thinking. I have found, too, that my thinking is critical: I have realized at times before when I was quite down that I was hurting myself with my repetitive negative thoughts about myself or some situation.
What hobbies and volunteer work are you pursuing?
Liked by Teresa, Volunteer Mentor, Mamacita, Volunteer Mentor
Have you mentioned to you doctor the symptoms you are having? Perhaps he/she can re-work the withdrawal schedule so that you can feel a little more comfortable? It is worth a phone call to see if a slight change might help you.
Thanks, right, and, of course, you want to be very easy on yourself when a critical voice (usually an old parental voice or something) inevitably pops up, and, you kind of have to tell yourself, "I don't believe that harsh inner critic voice anymore and now choose to think something positive about myself instead.")
I have a framed quote people seem to like — "Be gentle with yourself, you're doing the best you can."
Oh, hobbies – writing (articles I publish), and other genres of writing as I love to write, composing, listening to and playing music on my piano, volunteer work — a nearby agency that distributes food to people with low incomes and I help pack the food in the warehouse and you get to meet people who pack as well and have a social outing, too. : ) And walking daily!!!
Liked by Lisa Lucier, silverrain
I have been on Duloxetine 120 mg for several years. Recently I had eye surgery with the complication of abnormal bleeding into the vitreous fluid in my eye. I mentioned this to my psychiatrist and he looked up adverse effects. There is a rare instance of abnormal platelet agglutination being on Duloxetine. My psychiatrist stopped 60 mg of the drug which I did fine with. About 10 days ago he told me to stop taking the other 60 mg. I have a diagnosis of major depression with anxiety disorder. I received upsetting news about my son while out of town about 5 days after being off Duloxetine. I had a volatile anxiety/depression crisis with crying, severe anxiety, and deep depression. So it has been 10 days since I’ve been off the Duloxetine and the brain zaps, the prickling skin sensations, air hunger, the increasing anxiety, abdominal pain, nausea, confusion, and feeling like I’m in outer space are worsening daily. Of corse it’s Saturday and I am unable to reach my psychiatrist. I am taking my clonazepam which helps with the anxiety for now but I have had to take 1 more pill than ordered to keep me from losing it. I have 20 mg caps of Duloxetine but I don’t want to do anything without my doctors orders. I am having a hematology consult next Wednesday. I wish my doctor would call but his office recording doesn’t mention an on call Dr and my doctor’s cell phone mailbox is full so I can’t leave a message.
Hi @jeanne51 and welcome to Connect. Those withdrawal side effects must be frustrating.
I wanted to introduce you to fellow Connect members @elwooodsdad and @petangelkat1 as they have experience with Duloxetine and may be able to help you as you wean off of it.'
Back to you @jeanne51 how are you feeling today? Has your psychiatrist started you on a different medication?
@jeanne51 – just wanted to check in and see how you are doing?
You can private message (PM) me on this site.
version 22.214.171.124.2.1Page loaded in 0.945 seconds